Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 8, 2016, 11:18 AM CST for 6 counties in Texas. It took effect at Feb 8, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 11:18 AM CST (17:18 UTC)
- In effect from
- Feb 8, 2016, 12:00 PM CST
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Haskell County, TX, San Saba County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 17 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS84 KSJT 081718 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1118 AM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .WITH A COMBINATION OF GUSTY NORTH TO NORTHWEST WINDS...VERY DRY AIR AND VERY DRY VEGETATION...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON...FOR THE FAR NORTHERN AND EASTERN PARTS OF WEST CENTRAL TEXAS. TXZ098-099-114-128-140-155-090000- /O.NEW.KSJT.FW.W.0005.160208T1800Z-160209T0000Z/ HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA- 1118 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON AND EARLY EVENING FOR NORTHERN AND EASTERN PARTS OF THE BIG COUNTRY...AND EASTERN PARTS OF THE HEARTLAND. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 098...099...114...128... 140 AND 155. * WIND...NORTH-NORTHWEST NEAR 20 MPH...WITH A FEW GUSTS TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
098 WWUS84 KSJT 082214 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 414 PM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON... .THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND VERY DRY VEGETATION HAS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON...ALONG AND EAST OF A HASKELL...TO CLYDE...TO SAN SABA LINE. TXZ098-099-114-128-140-155-090000- /O.CON.KSJT.FW.W.0005.000000T0000Z-160209T0000Z/ HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA- 414 PM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...HASKELL...THROCKMORTON...SHACKELFORD... CALLAHAN...BROWN...AND SABA SABA COUNTIES. * WIND...NORTH-NORTHWEST NEAR 20 MPH...WITH GUSTS UP TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JOHNSON
512 WWUS84 KSJT 082358 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 558 PM CST MON FEB 8 2016 TXZ098-099-114-128-140-155-090100- /O.EXP.KSJT.FW.W.0005.000000T0000Z-160209T0000Z/ HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA- 558 PM CST MON FEB 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... WIND SPEEDS ARE EXPECTED TO DIMINISH QUICKLY AROUND SUNSET. THIS WILL BRING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS TO AN END THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 5:14 AM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Feb 8, 5:14 AM CST, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 514 AM CST MON FEB 8 2016 .AVIATION... /12Z TAFS/ VFR conditions will continue at all terminals through the next 24 hours. Surface winds will be northerly with gusts 15-20 knots this afternoon, abating this evening and becoming light and variable by morning. && .PREV DISCUSSION... /issued 338 AM CST MON FEB 8 2016/ SHORT TERM... (Today and Tonight) Post-frontal temperatures today will see afternoon highs 5-10 degrees cooler than yesterday. Highs this afternoon will mostly be in the upper 50s to around 60 over all of the forecast area. Winds this afternoon will be northwesterly 10 to 20 mph. For tonight, winds will continue to be northwesterly around 10 mph. As winds begin to die around sunrise, good radiational cooling conditions will see temperatures drop to the lower 30s across the Big Country and upper 20s over the remainder of the forecast area. LONG TERM... (Tuesday through Sunday) Unfortunately, the long-term forecast remains unchanged, with little if any chance for rain. A high amplitude upper ridge develops over the western CONUS mid to late week. Then, a weak front on Friday pushes into West Central Texas and stalls. Models indicate precipitation associated with this front will be well to our east. Highs on Saturday may be slightly cooler than highs this week, as a back-door front creates surface, up- slope, winds from the east. For Sunday, surface winds from the south return, and highs rebound to around 70. FIRE WEATHER... Elevated fire weather conditions are likely this afternoon across all of West Central Texas. Since winds are not expected to reach critical criteria this afternoon, the Fire Weather Watch has been canceled in favor of highlighting elevated fire weather concerns for all of the area. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 31 68 37 / 0 0 0 0 San Angelo 61 28 70 35 / 0 0 0 0 Junction 60 26 68 33 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, Feb 8, 3:13 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CST MON FEB 8 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 313 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH VERY DRY CONDITIONS...ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.